Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 24, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 2, 2011, 6:59 PM MST for Maricopa County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2011, 6:59 PM MST (01:59 UTC)
- Expired
- Aug 2, 2011, 7:45 PM MST
- In force
- 46 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 132 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 2.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 3389 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
012 WUUS55 KPSR 030159 SVRPSR AZC013-030245- /O.NEW.KPSR.SV.W.0024.110803T0159Z-110803T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 659 PM MST TUE AUG 2 2011 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 745 PM MST * AT 655 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHWESTERN MARICOPA COUNTY...OR 25 MILES SOUTHWEST OF GILA BEND...AND WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL IMPACT AREAS ADJACENT TO HIGHWAY 85 BETWEEN AJO AND GILA BEND. LAT...LON 3285 11302 3284 11263 3252 11277 3253 11314 TIME...MOT...LOC 0157Z 225DEG 20KT 3266 11290 $$ MEYERS
3 follow-up statements
908 WWUS55 KPSR 030211 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 711 PM MST TUE AUG 2 2011 AZC013-030245- /O.CON.KPSR.SV.W.0024.000000T0000Z-110803T0245Z/ MARICOPA AZ- 711 PM MST TUE AUG 2 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MST FOR SOUTH CENTRAL MARICOPA COUNTY... AT 708 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...AND NICKEL SIZE HAIL. IN ADDITION...DENSE BLOWING DUST MAY ACCOMPANY THIS SEVERE STORM. THIS STORM WAS LOCATED OVER SOUTH CENTRAL MARICOPA COUNTY...OR 25 MILES SOUTHWEST OF GILA BEND...MOVING NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL AFFECT HIGHWAY 85 SOUTH OF GILA BEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE SOUTH OF GILA BEND ALONG HIGHWAY 85...PREPARE FOR VERY STRONG WINDS AND POSSIBLE BLOWING DUST. IF YOU CANNOT GET TO A SAFE LOCATION...PULL OFF THE SIDE OF THE ROAD...PUT YOUR CAR IN PARK... TAKE YOUR FOOT OFF OF THE BRAKE...AND KEEP YOUR SEAT BELT ON. && LAT...LON 3285 11302 3284 11263 3252 11277 3253 11314 TIME...MOT...LOC 0208Z 234DEG 8KT 3263 11288 $$ WOODALL
394 WWUS55 KPSR 030227 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 727 PM MST TUE AUG 2 2011 AZC013-030245- /O.CON.KPSR.SV.W.0024.000000T0000Z-110803T0245Z/ MARICOPA AZ- 727 PM MST TUE AUG 2 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MST FOR SOUTH CENTRAL MARICOPA COUNTY... AT 725 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CROSSING HIGHWAY 85...23 MILES SOUTHWEST OF GILA BEND...MOVING NORTHEAST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. IF THE STORM APPROACHES WHILE YOU ARE DRIVING...PULL OVER AND PARK. STAY IN THE CAR WITH THE SEAT BELT ON. PUT YOUR HEAD DOWN BELOW THE WINDOWS...COVERING WITH YOUR HANDS. && LAT...LON 3257 11304 3285 11302 3284 11263 3252 11277 TIME...MOT...LOC 0226Z 234DEG 8KT 3265 11284 $$ WOODALL
282 WWUS55 KPSR 030239 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 739 PM MST TUE AUG 2 2011 AZC013-030249- /O.EXP.KPSR.SV.W.0024.000000T0000Z-110803T0245Z/ MARICOPA AZ- 739 PM MST TUE AUG 2 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MARICOPA COUNTY WILL EXPIRE AT 745 PM MST... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. HEAVY RAIN...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING WILL STILL BE POSSIBLE ALONG HIGHWAY 85 SOUTH OF GILA BEND. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3257 11304 3285 11302 3284 11263 3252 11277 TIME...MOT...LOC 0239Z 234DEG 8KT 3267 11281 $$ WOODALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:32 PM MST, 4 hours 27 minutes earlier.
Area forecast discussion, Aug 2, 2:32 PM MST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PHOENIX AZ 232 PM MST TUE AUG 2 2011 .UPDATE...UPDATED AVIATION DISCUSSION. .SYNOPSIS... HOT WEATHER IS EXPECTED WITH EXCESSIVE HEAT IN THE DESERT AREAS OF SOUTH-CENTRAL AND SOUTHWEST ARIZONA INCLUDING PHOENIX AND YUMA THROUGH THURSDAY...BEFORE DROPPING BACK FRIDAY AND THIS WEEKEND. DRIER AIR IS EXPECTED TO CONFINE A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO THE HIGHER TERRAIN WELL EAST OF THE GREATER PHOENIX AREA WEDNESDAY. DRY WEATHER IS EXPECTED ACROSS THE ENTIRE AREA THURSDAY AND FRIDAY...THEN SOME HUMIDITY IS EXPECTED TO RETURN THIS WEEKEND AND EARLY NEXT WEEK WITH AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE SOUTH-CENTRAL ARIZONA HIGH TERRAIN. && .DISCUSSION... TEMPERATURES ARE RUNNING SEVERAL DEGREES WARMER THAN THEY WERE THIS TIME YESTERDAY...AND AS MUCH AS 10 DEGREES WARMER ACROSS THE EAST VALLEY. EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR THE CO RIVER VALLEY EASTWARD. FURTHER WEST ACROSS SE CA...A TROUGH ALONG THE WEST COAST IS RESULTING IN RELATIVELY COOL TEMPERATURES ALOFT AND STEEPER LAPSE RATES. THIS AREA APPEARS TO HAVE SOME ENHANCED POTENTIAL FOR CONVECTION LATE THIS AFTERNOON AND CU IS ALREADY FORMING ALONG THE SPINE OF THE BAJA PENINSULA. SOUTHWESTERLY STEERING FLOW SUPPORTS STORM PROPAGATION INTO THE IMPERIAL VALLEY AND INTO JTNP. WHILE RAIN IS UNLIKELY FOR MOST LOCATIONS IN SE CA THIS AFTERNOON/EVENING...THE POTENTIAL DOES EXIST FOR AN OUTFLOW BOUNDARY CAPABLE OF PRODUCING STRONG WIND GUSTS AND BLOWING DUST. IN ADDITION TO THE TYPICALLY ACTIVE HIGHER TERRAIN OF GILA COUNTY...A THREAT OF STORMS IS ALSO DISCERNIBLE ACROSS LA PAZ COUNTY WHERE EFFECTIVE SHEAR IS SOMEWHAT ELEVATED. ALTHOUGH SOUTHWESTERLY FLOW IN THE PROXIMITY OF THE RIDGE AXIS IS GENERALLY NOT FAVORABLE FOR THUNDERSTORMS IN THE PHOENIX AREA...POPS HAVE BEEN INCREASED SLIGHTLY...ALBEIT TO 10 TO 15 PERCENT. && .PREVIOUS DISCUSSION... ...EXCESSIVE HEAT WARNING FROM YUMA AND THE LOWER COLORADO RIVER EAST ACROSS THE SOUTHWEST AND SOUTH-CENTRAL ARIZONA DESERT INCLUDING THE GREATER PHOENIX AREA THROUGH 8 PM THURSDAY... HIGH PRESSURE ALOFT IS EXPECTED TO CONTINUE TO BE CENTERED IN THE VICINITY OF OKLAHOMA...TEXAS...AND ARKANSAS THIS WEEK. DRIER AIR HAS BEGUN TO CIRCULATE AROUND THE HIGH FROM THE SOUTH AND SOUTHWEST INTO OUR AREA. THE DRIER AIR IS EXPECTED TO HELP RESULT IN HOTTER WEATHER TODAY WITH EXCESSIVE HEAT IN THE DESERT AREAS FROM YUMA AND THE LOWER COLORADO RIVER VALLEY EAST ACROSS SOUTHWEST AND SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA TODAY THROUGH THURSDAY. THE DRIER AIR FROM THE SOUTHWEST IS EXPECTED TO PUSH THE MOISTURE EAST AND CONFINE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE HIGHER TERRAIN WELL EAST OF THE GREATER PHOENIX AREA WEDNESDAY. THEN...DRY WEATHER IS EXPECTED ACROSS THE ENTIRE AREA FROM SOUTHEAST CALIFORNIA TO SOUTH-CENTRAL ARIZONA INCLUDING SOUTHERN GILA COUNTY THURSDAY AND FRIDAY. SOME HUMIDITY IS EXPECTED TO RETURN FROM THE SOUTHEAST IN THE CLOCKWISE FLOW OF AIR AROUND THE HIGH PRESSURE SYSTEM THIS WEEKEND AND EARLY NEXT WEEK WITH AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE SOUTH-CENTRAL ARIZONA HIGHER TERRAIN SOUTH AND EAST OF THE GREATER PHOENIX AREA. && .AVIATION... THUNDERSTORM DEVELOPMENT WILL CONTINUE ACROSS SOUTHEAST CALIFORNIA NEAR KIPL AND KBLH THROUGH THE EVENING. STORMS PASSING NEAR OR OVER THE TERMINALS WILL BE CAPABLE OF PRODUCING GUSTY OUTFLOWS AND PERIOD OF BRIEF BUT HEAVY RAIN. FURTHER WEST INTO THE SOUTH-CENTRAL ARIZONA DESERTS...CANNOT RULE OUT VERY ISOLATED DEVELOPMENT THROUGH THE AFTERNOON AND EVENING AROUND THE EDGES OF THE PHOENIX METRO AREA. ANTICIPATED IMPACTS FOR KPHX/KIWA FROM THESE STORMS WILL BE BREEZY OUTFLOW WINDS AFTER 03/0200Z WITH LINGERING DEBRIS CLOUDS OVERNIGHT. MONSOONAL MOISTURE WILL START TO DECREASE ACROSS THE REGION...TAKING WITH IT THE AFTERNOON CHANCES OF THUNDER AND CONFINING THEM TO THE HIGHER TERRAIN FOR MIDWEEK. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH MONDAY... TEMPERATURES ARE HIGHER AND HUMIDITIES DOWN AS THE MONSOON ACTIVITY DECREASES THROUGH THURSDAY WITH DRY WEATHER ACROSS THE ENTIRE AREA. WINDS WILL REMAIN LIGHT THROUGH THE REMAINDER OF THE WEEK. TEMPERATURES ARE EXPECTED TO DROP BACK FRIDAY AND THIS WEEKEND. SOMEWHAT HIGHER HUMIDITY IS EXPECTED TO RETURN FROM THE SOUTHEAST ALONG WITH AT LEAST A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER THE SOUTH-CENTRAL ARIZONA HIGHER TERRAIN. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...EXCESSIVE HEAT WARNING UNTIL 8 PM MST THURSDAY AZZ020>023-025>028. CA...EXCESSIVE HEAT WARNING UNTIL 8 PM PDT THURSDAY CAZ031. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...HIRSCH PREVIOUS DISCUSSION...ELLIS AVIATION...NOLTE FIRE WEATHER...WATERS
Hazardous weather outlook, Aug 2, 5:59 AM MST, 13 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 559 AM MST TUE AUG 2 2011 AZZ020>023-025>028-CAZ031-031300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA- 559 AM MST TUE AUG 2 2011 /559 AM PDT TUE AUG 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA... SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT. SEE THE EXCESSIVE HEAT WARNING PRODUCT FOR MORE DETAILS. THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS NEAR AND OVER THE HIGHER TERRAIN. THE PRIMARY HAZARDS ARE STRONG GUSTY WINDS AND BLOWING DUST AS WELL AS DANGEROUS CLOUD- TO-GROUND LIGHTNING. STAY INSIDE DURING THUNDERSTORMS TO AVOID DANGEROUS CLOUD-TO-GROUND LIGHTNING AND THE HAZARDS OF STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH WEDNESDAY AND THURSDAY. SEE THE EXCESSIVE HEAT WARNING PRODUCT FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-031300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 559 AM MST TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THE PRIMARY HAZARDS ARE STRONG GUSTY WINDS. STAY INSIDE DURING THUNDERSTORMS TO AVOID DANGEROUS CLOUD-TO-GROUND LIGHTNING AND THE HAZARDS OF STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WEDNESDAY AND AGAIN THIS WEEKEND AND EARLY NEXT WEEK. THE PRIMARY HAZARDS ARE STRONG GUSTY WINDS. STAY INSIDE DURING THUNDERSTORMS TO AVOID DANGEROUS CLOUD-TO-GROUND LIGHTNING AND THE HAZARDS OF STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030-032-033-031300- JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 559 AM PDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS NEAR AND OVER THE HIGHER TERRAIN. THE PRIMARY HAZARDS ARE STRONG GUSTY WINDS AND BLOWING DUST AS WELL AS DANGEROUS CLOUD- TO-GROUND LIGHTNING. STAY INSIDE DURING THUNDERSTORMS TO AVOID DANGEROUS CLOUD-TO-GROUND LIGHTNING AND THE HAZARDS OF STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO WEATHER HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ELLIS
In the hours before
Special weather statement, Aug 2, 3:12 PM MST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 312 PM MST TUE AUG 2 2011 AZZ027-022300- MARICOPA AZ- 312 PM MST TUE AUG 2 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 400 PM MST AT 310 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS 10 MILES WEST OF KAKA...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... HIGHWAY 85 SOUTH OF GILA BEND... BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. LAT...LON 3284 11289 3283 11231 3250 11235 3250 11286 TIME...MOT...LOC 2211Z 175DEG 7KT 3252 11249 WOODALL
Special weather statement, Aug 2, 5:06 PM MST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 506 PM MST TUE AUG 2 2011 AZZ026-030045- YUMA AZ- 506 PM MST TUE AUG 2 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA UNTIL 545 PM MST AT 505 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 16 MILES NORTH OF TYSON. THIS STORM WAS NEARLY STATIONARY BUT DRIFTING SLOWLY TO THE NORTHEAST AROUND 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IF THIS STORM INTENSIFIES...LOCALIZED AREAS OF BLOWING DUST WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL YUMA COUNTY... LAT...LON 3323 11371 3287 11368 3285 11403 3319 11409 TIME...MOT...LOC 0006Z 274DEG 2KT 3303 11390 LEINS
Special weather statement, Aug 2, 5:28 PM MST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 528 PM MST TUE AUG 2 2011 AZZ026-030130- YUMA AZ- 528 PM MST TUE AUG 2 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA UNTIL 630 PM MST AT 522 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 38 MILES SOUTH OF TACNA...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IF THE STORM CONTINUES TO INTENSIFY...BLOWING DUST AND REDUCED VISIBILITIES COULD AFFECT PORTIONS OF INTERSTATE 8. LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN YUMA COUNTY... LAT...LON 3221 11389 3247 11385 3237 11346 3210 11355 TIME...MOT...LOC 0027Z 206DEG 8KT 3218 11373 LEINS
Special weather statement, Aug 2, 6:43 PM MST, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 643 PM MST TUE AUG 2 2011 AZZ027-030230- MARICOPA AZ- 643 PM MST TUE AUG 2 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWEST MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 730 PM MST. AT 641 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 17 MILES NORTH OF AJO...MOVING NORTH AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HIGHWAY 85 SOUTH OF GILA BEND BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. LAT...LON 3290 11298 3280 11268 3251 11288 3258 11308 TIME...MOT...LOC 0142Z 202DEG 6KT 3263 11294 WOODALL
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:06 PM MST | Special Weather Statement | PSR | Yuma | 39 min |
| Aug 2, 5:15 PM MST | Areal Flood Advisory | PSR | Gila | 73 min |
| Aug 2, 5:28 PM MST | Special Weather Statement | PSR | 62 min | |
| Aug 2, 6:43 PM MST | Special Weather Statement | PSR | 47 min | |
| Aug 2, 7:23 PM MST | Special Weather Statement | PSR | Maricopa | 52 min |
| Aug 2, 9:00 PM MST | Special Weather Statement | PSR | Maricopa | 45 min |
| Aug 2, 9:58 PM MST | Special Weather Statement | PSR | 47 min | |
| Aug 3, 12:55 AM MST | Dust Storm Warning | PSR | 65 min | |
| Aug 3, 3:38 PM MST | Areal Flood Advisory | PSR | Gila | 112 min |
| Aug 3, 4:46 PM MST | Special Weather Statement | PSR | Maricopa | 44 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.